Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Jan 9, 2007, 1:51 PM PST for Clearwater County, Idaho County, Idaho; 6 counties in Montana. It took effect at Jan 9, 2007, 7:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 1:51 PM PST (21:51 UTC)
- In effect from
- Jan 9, 2007, 7:00 PM PST
- Expired
- Jan 10, 2007, 8:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lincoln County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 092151 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 251 PM MST TUE JAN 9 2007 .A VIGOROUS AND FAST-MOVING COLD FRONTAL SYSTEM WILL PASS THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA LATE TONIGHT AND EARLY WEDNESDAY MORNING. INITIALLY...WARM TEMPERATURES AT THE LOWER LEVELS WILL LIKELY RESULT IN VALLEY PRECIPITATION STARTING AS RAIN INITIALLY THIS EVENING...WITH SNOW MOSTLY CONFINED TO THE MOUNTAINS. MUCH COLD AIR WILL BE USHERED INTO THE REGION BY GUSTY WESTERLY WINDS WITH THE PASSAGE OF THE COLD FRONT. WINDS AND OROGRAPHIC ENHANCEMENT TO SNOW SHOWERS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW LATE TONIGHT AND WEDNESDAY MORNING. MTZ002-101000- /O.NEW.KMSO.SB.Y.0005.070110T0300Z-070110T1500Z/ WEST GLACIER REGION- 251 PM MST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES IN THE MOUNTAINS ARE EXPECTED BY MID-MORNING WEDNESDAY. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 30 MPH WITH LOCALLY GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. HIGHWAY 2 FROM ESSEX TO MARIAS PASS HAVE LOCAL WHITEOUT CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-101000- /O.NEW.KMSO.SB.Y.0005.070110T0300Z-070110T1200Z/ LOWER CLARK FORK REGION- 251 PM MST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...LOCALLY UP TO 7 INCHES IN THE MOUNTAINS ARE EXPECTED BY EARLY WEDNESDAY MORNING...MAINLY FROM ST. REGIS TO LOOKOUT PASS. 1 TO 3 INCHES EXPECTED FROM ST. REGIS TO NINE MILE. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 25 MPH WITH LOCALLY GUSTS TO 35 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ007-008-101000- /O.NEW.KMSO.SB.Y.0005.070110T1200Z-070110T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 151 PM PST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE WEDNESDAY MORNING...LOCALLY HIGHER AMOUNTS ON WEST FACING BENCHES. STRONG SOUTH WINDS OVERNIGHT...WILL QUICKLY BECOME NORTHWEST 15 TO 20 WITH GUSTS TO 30 MPH AFTER THE COLD FRONT PASSES. THIS PASSAGE OF THE COLD FRONT IS EXPECTED AROUND MORNING COMMUTE TIME...WITH BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES. AREAS MOST LIKELY TO BE IMPACTED ARE THE FOOTHILLS...THE GRANGEVILLE AREA AND THE WHITE BIRD GRADE SOUTH OF GRANGEVILLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ005-006-MTZ006-101000- /O.NEW.KMSO.SN.Y.0004.070110T0600Z-070110T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 251 PM MST TUE JAN 9 2007 /151 PM PST TUE JAN 9 2007/ ...SNOW ADVISORY IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 AM MST /4 AM PST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES CAN BE EXPECTED IN THE MOUNTAINS BY EARLY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-100900- /O.NEW.KMSO.SN.Y.0004.070110T0300Z-070110T0900Z/ KOOTENAI/CABINET REGION- 251 PM MST TUE JAN 9 2007 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY EARLY WEDNESDAY MORNING ABOVE 3000 FEET...WITH 1 TO 2 INCHES AT LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
6 follow-up statements
000 WWUS45 KMSO 092226 WSWMSO URGENT - WINTER WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE MISSOULA MT 330 PM MST TUE JAN 9 2007 .A VIGOROUS AND FAST-MOVING COLD FRONTAL SYSTEM WILL PASS THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA LATE TONIGHT AND EARLY WEDNESDAY MORNING. INITIALLY...WARM TEMPERATURES AT THE LOWER LEVELS WILL LIKELY RESULT IN VALLEY PRECIPITATION STARTING AS RAIN INITIALLY THIS EVENING...WITH SNOW MOSTLY CONFINED TO THE MOUNTAINS. MUCH COLD AIR WILL BE USHERED INTO THE REGION BY GUSTY WESTERLY WINDS WITH THE PASSAGE OF THE COLD FRONT. WINDS AND OROGRAPHIC ENHANCEMENT TO SNOW SHOWERS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW LATE TONIGHT AND WEDNESDAY MORNING. MTZ002-101000- /O.NEW.KMSO.SB.Y.0005.070110T0300Z-070110T1500Z/ WEST GLACIER REGION- 330 PM MST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES IN THE MOUNTAINS ARE EXPECTED BY MID-MORNING WEDNESDAY. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. HIGHWAY 2 FROM ESSEX TO MARIAS PASS WILL HAVE LOCAL WHITEOUT CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-101000- /O.NEW.KMSO.SB.Y.0005.070110T0300Z-070110T1200Z/ LOWER CLARK FORK REGION- 330 PM MST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...LOCALLY UP TO 7 INCHES IN THE MOUNTAINS ARE EXPECTED BY EARLY WEDNESDAY MORNING...MAINLY FROM ST. REGIS TO LOOKOUT PASS. 1 TO 3 INCHES EXPECTED FROM ST. REGIS TO NINE MILE. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ007-008-101000- /O.NEW.KMSO.SB.Y.0005.070110T1200Z-070110T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 230 PM PST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE WEDNESDAY MORNING...LOCALLY HIGHER AMOUNTS ON WEST FACING BENCHES. STRONG SOUTH WINDS OVERNIGHT...WILL QUICKLY BECOME NORTHWEST 15 TO 20 WITH GUSTS TO 30 MPH AFTER THE COLD FRONT PASSES. THIS PASSAGE OF THE COLD FRONT IS EXPECTED AROUND MORNING COMMUTE TIME...WITH BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES. AREAS MOST LIKELY TO BE IMPACTED ARE THE FOOTHILLS...THE GRANGEVILLE AREA AND THE WHITE BIRD GRADE SOUTH OF GRANGEVILLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ005-006-MTZ006-101000- /O.NEW.KMSO.SN.Y.0004.070110T0600Z-070110T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 330 PM MST TUE JAN 9 2007 /151 PM PST TUE JAN 9 2007/ ...SNOW ADVISORY IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 AM MST /4 AM PST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES CAN BE EXPECTED IN THE MOUNTAINS BY EARLY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-100900- /O.NEW.KMSO.SN.Y.0004.070110T0300Z-070110T0900Z/ KOOTENAI/CABINET REGION- 251 PM MST TUE JAN 9 2007 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY EARLY WEDNESDAY MORNING ABOVE 3000 FEET...WITH 1 TO 2 INCHES AT LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 100356 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 856 PM MST TUE JAN 9 2007 .A VIGOROUS AND FAST-MOVING COLD FRONTAL SYSTEM WILL PASS THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA INTO WEDNESDAY MORNING. COLD AIR WILL BE USHERED INTO THE REGION BY GUSTY WESTERLY WINDS WITH THE PASSAGE OF THE COLD FRONT. WINDS AND OROGRAPHIC ENHANCEMENT TO SNOW SHOWERS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. MTZ001-100500- /O.CAN.KMSO.SN.Y.0004.000000T0000Z-070110T0900Z/ KOOTENAI/CABINET REGION- 856 PM MST TUE JAN 9 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE TONIGHT...WITH 1 TO 3 INCHES SNOW ACCUMULATION. $$ IDZ005-006-MTZ006-101200- /O.EXT.KMSO.SN.Y.0004.070110T0600Z-070110T1500Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 856 PM MST TUE JAN 9 2007 /756 PM PST TUE JAN 9 2007/ ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM MST /7 AM PST/ WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST /7 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES CAN BE EXPECTED IN THE MOUNTAINS BY EARLY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ002-101200- /O.CON.KMSO.SB.Y.0005.000000T0000Z-070110T1500Z/ WEST GLACIER REGION- 856 PM MST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES IN THE MOUNTAINS ARE EXPECTED BY MID-MORNING WEDNESDAY. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. HIGHWAY 2 FROM ESSEX TO MARIAS PASS WILL HAVE LOCAL WHITEOUT CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-101200- /O.CON.KMSO.SB.Y.0005.000000T0000Z-070110T1200Z/ LOWER CLARK FORK REGION- 856 PM MST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...LOCALLY UP TO 7 INCHES IN THE MOUNTAINS ARE EXPECTED BY EARLY WEDNESDAY MORNING...MAINLY FROM ST. REGIS TO LOOKOUT PASS. 1 TO 3 INCHES ARE EXPECTED FROM ST. REGIS TO NINE MILE. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ007-008-101200- /O.CON.KMSO.SB.Y.0005.070110T1200Z-070110T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 756 PM PST TUE JAN 9 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE WEDNESDAY MORNING...LOCALLY HIGHER AMOUNTS ON WEST FACING BENCHES. STRONG SOUTH WINDS OVERNIGHT...WILL QUICKLY BECOME NORTHWEST 15 TO 20 WITH GUSTS TO 30 MPH AFTER THE COLD FRONT PASSES. THIS PASSAGE OF THE COLD FRONT IS EXPECTED AROUND MORNING COMMUTE TIME...WITH BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES. AREAS MOST LIKELY TO BE IMPACTED ARE THE FOOTHILLS...THE GRANGEVILLE AREA AND THE WHITE BIRD GRADE SOUTH OF GRANGEVILLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KMSO 100935 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 235 AM MST WED JAN 10 2007 IDZ007-008-101600- /O.EXT.KMSO.SB.Y.0005.070110T1000Z-070110T1600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 135 AM PST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE THIS MORNING...LOCALLY HIGHER AMOUNTS ON WEST FACING BENCHES. THE COLD FRONT HAS PASSED...AND THE RESULTING NORTHWEST WINDS WILL PROVIDE FAVORABLE LIFT FOR SNOW. THE WINDS WILL GENERALLY BE 15 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE MORNING. THIS COULD CAUSE REDUCED VISIBILITIES AT TIMES DO TO BLOWING SNOW. AREAS MOST LIKELY TO BE IMPACTED ARE THE FOOTHILLS...THE GRANGEVILLE AREA...AND THE WHITE BIRD GRADE SOUTH OF GRANGEVILLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ002-101500- /O.CON.KMSO.SB.Y.0005.000000T0000Z-070110T1500Z/ WEST GLACIER REGION- 235 AM MST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES IN THE MOUNTAINS ARE EXPECTED BY MID-MORNING. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW. HIGHWAY 2 FROM ESSEX TO MARIAS PASS WILL HAVE LOCAL WHITEOUT CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-101200- /O.CON.KMSO.SB.Y.0005.000000T0000Z-070110T1200Z/ LOWER CLARK FORK REGION- 235 AM MST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...LOCALLY UP TO 7 INCHES IN THE MOUNTAINS ARE EXPECTED BY EARLY THIS MORNING...MAINLY FROM ST. REGIS TO LOOKOUT PASS. 1 TO 3 INCHES ARE EXPECTED FROM ST. REGIS TO NINE MILE. IN ADDITION TO SNOW...GUSTY WESTERLY WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ005-006-MTZ006-101500- /O.CON.KMSO.SN.Y.0004.000000T0000Z-070110T1500Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 235 AM MST WED JAN 10 2007 /135 AM PST WED JAN 10 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /7 AM PST/ THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /7 AM PST/ THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES...LOCALLY UP TO 8 INCHES CAN BE EXPECTED IN THE MOUNTAINS BY EARLY THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 101122 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 422 AM MST WED JAN 10 2007 MTZ004-101230- /O.CAN.KMSO.SB.Y.0005.000000T0000Z-070110T1200Z/ LOWER CLARK FORK REGION- 422 AM MST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. WIDESPREAD PRECIPITATION IS DIMINISHING RAPIDLY BEHIND THE PASSING COLD FRONT THIS MORNING. INSTABILITY AND MOISTURE WILL CONTINUE A GOOD POSSIBILITY OF SNOW SHOWERS THROUGH THE DAY...BUT ACCUMULATIONS SHOULD BE LIMITED. $$ MTZ002-101230- /O.CAN.KMSO.SB.Y.0005.000000T0000Z-070110T1500Z/ WEST GLACIER REGION- 422 AM MST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. THE COLD FRONT IS RAPIDLY PASSING OUT OF NORTHWEST MONTANA THIS MORNING...LEAVING MAINLY SCATTERED SNOW SHOWERS IN ITS WAKE. $$ IDZ005-MTZ006-101230- /O.CAN.KMSO.SN.Y.0004.000000T0000Z-070110T1500Z/ NORTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 422 AM MST WED JAN 10 2007 /322 AM PST WED JAN 10 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. PRECIPITATION IS TAPERING TO SCATTERED SNOW SHOWERS BEHIND A PASSING COLD FRONT THIS MORNING. $$ IDZ006-101600- /O.EXT.KMSO.SN.Y.0004.000000T0000Z-070110T1600Z/ SOUTHERN CLEARWATER MOUNTAINS- 322 AM PST WED JAN 10 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3000 FEET AND 1 TO 3 INCHES IN THE LOWER VALLEYS CAN BE EXPECTED BY EARLY THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ007-008-101600- /O.CON.KMSO.SB.Y.0005.000000T0000Z-070110T1600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 322 AM PST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE THIS MORNING WITH LOCALLY HIGHER AMOUNTS ON WEST FACING BENCHES. THE COLD FRONT HAS PASSED...AND THE RESULTING NORTHWEST WINDS WILL PROVIDE FAVORABLE LIFT FOR SNOW. THE WINDS WILL GENERALLY BE 15 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE MORNING...CAUSING REDUCED VISIBILITIES AT TIMES DO TO BLOWING SNOW. AREAS MOST LIKELY TO BE IMPACTED ARE THE FOOTHILLS...THE GRANGEVILLE AREA... AND THE WHITE BIRD GRADE SOUTH OF GRANGEVILLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KMSO 101319 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 619 AM MST WED JAN 10 2007 IDZ007-008-101430- /O.CAN.KMSO.SB.Y.0005.000000T0000Z-070110T1600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 519 AM PST WED JAN 10 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. WIDESPREAD SNOW HAS DIMINISHED ACROSS THE AREA. EXPECT SCATTERED SNOW SHOWERS TO REDEVELOP THROUGH THE DAY. $$ IDZ006-101600- /O.CON.KMSO.SN.Y.0004.000000T0000Z-070110T1600Z/ SOUTHERN CLEARWATER MOUNTAINS- 519 AM PST WED JAN 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3000 FEET AND 1 TO 3 INCHES IN THE LOWER VALLEYS CAN BE EXPECTED BY EARLY THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 101540 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 840 AM MST WED JAN 10 2007 IDZ006-101645- /O.EXP.KMSO.SN.Y.0004.000000T0000Z-070110T1600Z/ SOUTHERN CLEARWATER MOUNTAINS- 740 AM PST WED JAN 10 2007 ...SNOW ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. WITH THE EXITING SURFACE COLD FRONT...WIDESPREAD SNOW HAS ENDED OVER THE SOUTHERN CLEARWATERS THIS HOUR. HOWEVER...SNOW SHOWERS WILL CONTINUE THROUGH THE DAY WITH ADDITIONAL ACCUMULATIONS OF UP TO 2 INCHES UNDER HEAVIER BANDS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jan 9, 11:26 AM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 9, 11:26 AM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1226 PM MST TUE JAN 9 2007
.DISCUSSION...WINDS OVER THE CAMAS PRAIRIE JUST AS THE DELAYED
ADVISORY WAS ISSUED. HAVE THEREFORE CORRECTED THE ZONES AND
GTFNPWMSO KEEPING THE ORIGINAL START TIME OF 10 AM PST FOR THE
WIND ADVISORY.
&&
.AVIATION...MOUNTAIN OBSCURATIONS AND STRONG MID LEVEL WINDS WILL
BE THE PRIMARY IMPACT TO AVIATION MUCH OF TODAY UNDER THE MOIST
WESTERLY FLOW. WIND AND RAIN/SNOW WILL INCREASE OVERNIGHT AS A
COLD FRONT APPROACHES AND THEN MOVES FROM FAR NORTHWEST MONTANA
AROUND 10 PM MDT TO SOUTHWEST MONTANA AROUND 10 AM MDT WEDNESDAY.
SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 718 AM MST TUE JAN 9 2007/
DISCUSSION...SOME WARM AIR ADVECTION OVER NORTHWEST MONTANA AND
AT TO BELOW FREEZING SURFACE TEMPERATURES IS RESULTING IN SOME
PATCHY FREEZING RAIN THIS MORNING. EXPECT MIXING TO WARM
TEMPERATURES WITH INCREASING PRESSURE GRADIENT FROM APPROACHING
SYSTEM...SO THE FREEZING RAIN IS ONLY EXPECTED THROUGH THE MORNING
HOURS. SENT A QUICK UPDATE TO REFLECT THIS CHANGE.
PREV DISCUSSION... /ISSUED 330 AM MST TUE JAN 9 2007/
DISCUSSION...THE MOIST AND STRONG WESTERLY FLOW CONTINUES UNDER
A VERY LOW AMPLITUDE UPPER RIDGE. THIS IS STILL PRODUCING
MOUNTAINS SHOWERS FROM ROUGHLY MISSOULA NORTH...AND WITH THESE
SHOWERS...THE OCCASIONAL MODERATE WIND GUST DOWN TO THE LOWER
ELEVATIONS. DURING THE COURSE OF THE DAY...A SYSTEM WILL MOVE
INLAND NEAR VANCOUVER ISLAND FURTHER INCREASING THE MID LEVEL
WINDS AND ALSO TIGHTENING THE PRESSURE GRADIENT AT THE SURFACE.
INITIALLY THE PRIMARY IMPACT OF THIS WILL BE INCREASED WINDS OVER
THE MOUNTAINS...AND IN THE FAVORED LOWER HELLS/SALMON RIVER
CANYONS AND THE GRANGEVILLE/CAMAS PRAIRIE AREA. MODERATE WINDS
HAVE ALREADY SHOWN THEMSELVES AT TIMES IN THAT AREA
OVERNIGHT...BUT SHOULD BEGIN IN EARNEST THIS AFTERNOON AND PERSIST
THROUGH THE EVENING.
BEST PRECIPITATION CHANCES DURING THIS TIME WILL BE FOCUSED OVER
FAR NORTHWEST MONTANA WHERE ATMOSPHERIC UPGLIDE AND NEARLY
SATURATED AIR SHOULD ENHANCE THE ONGOING OROGRAPHIC RAIN/SNOW.
OTHER AREAS WILL STILL HAVE GOOD OROGRAPHIC FLOW AND MODEST
MOISTURE...SO SHOWERS WILL BE PRETTY WELL LIMITED TO THE
MOUNTAINS.
THE VANCOUVER ISLAND SYSTEM WILL MOVE ACROSS SOUTHERN B.C. AND
INTO ALBERTA TONIGHT...SWEEPING A COLD FRONT ACROSS THE NORTHERN
ROCKIES. THE FRONT WILL BE LATE IN PUSHING THROUGH ALL BUT THE FAR
NORTH...SO HAVE RAISED MINIMUM TEMPERATURES SOMEWHAT. THE FRONT
WILL PROVIDE THE BEST LIFTING MECHANISM FOR WIDESPREAD RAIN AND
SNOW. THE FEATURE MOVES THROUGH FAIRLY QUICK...AND SNOW LEVELS
START OFF ABOVE ALL BUT THE HIGHEST VALLEYS...SO SNOWFALL DOES NOT
LOOK LIKE A MAJOR IMPACT. STILL COULD SEE SOME NOTICEABLE
ACCUMULATIONS IN THE BITTERROOTS AND CLEARWATERS...PARTICULARLY
THE LOLO PASS AREA. AIR MASS DESTABILIZES RAPIDLY BEHIND THE FRONT
AS VERY COLD AIR MOVES IN ALOFT. THIS WILL KEEP ABUNDANT SNOW
SHOWER ACTIVITY GOING THROUGH WEDNESDAY.
WE WILL RAPIDLY TRANSITION TO A COLD PATTERN AS A STRONG ARCTIC
AIR MASS DROPS IN FROM THE NORTH LATE WEDNESDAY NIGHT. GUSTY
NORTHEAST WINDS AND SOME LIGHT SNOW SHOWERS WILL ACCOMPANY THE
ARCTIC BOUNDARY...BUT WILL DIMINISH BY LATE THURSDAY AS THE AIR
MASS STABILIZES AND DRIES.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...A COLD AND RELATIVELY DRY
AIR MASS WILL RESIDE OVER THE NORTHERN ROCKIES. THE UPPER FLOW
WILL TAKE A NORTHERLY TRAJECTORY OVER THE FRIGID CANADIAN INTERIOR
AND DIRECT IT INTO NORTHERN IDAHO AND WESTERN MONTANA.
SATURDAY THROUGH SUNDAY...A WAVE OF ENERGY MIGRATE SOUTH ACROSS
THE REGION...BUT MOISTURE MAY BE LIMITED WITH THIS FEATURE.
THUS...ONLY SLIGHT CHANCE POPS WILL BE REFLECTED IN THE FORECAST
FOR NORTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE.
TEMPERATURES WILL REMAIN BELOW NORMAL DURING THIS PERIOD.
MONDAY AND TUESDAY...THE UPPER FLOW REMAINS NORTHERLY AND WILL
CONTINUE TO SUPPLYING THE AREA WITH COLD CANADIAN AIR.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR LOWER HELLS
CANYON/SALMON RIVER REGION...
...WIND ADVISORY FROM 4 PM PST UNTIL 10 PM PST THIS EVENING FOR
THE GRANGEVILLE REGION...
&&
SHORT TERM...MEAD
PREVIOUS DISCUSSION....MEAD/WHITMORE
AVIATION...MEADHazardous weather outlook, Jan 9, 3:49 AM PST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 449 AM MST TUE JAN 9 2007 IDZ005>010-MTZ001>007-043-092230- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 449 AM MST TUE JAN 9 2007 /349 AM PST TUE JAN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP ON THE CAMAS PRAIRIE AND IN THE LOWER HELLS AND SALMON RIVER CANYONS OF CENTRAL IDAHO TODAY. STRONGEST GUSTS ARE EXPECTED OVERNIGHT WITH GUSTS UP TO 55 MPH POSSIBLE IN THE CAMAS PRAIRIE AREA. A STRONG COLD FRONT WILL PUSH THROUGH THE NORTHERN ROCKIES LATE TONIGHT INTO WEDNESDAY MORNING...INCREASING WINDS ACROSS THE ENTIRE REGION AND BRINGING WIDESPREAD SNOWFALL. MOUNTAIN LOCATIONS CAN EXPECT ACCUMULATIONS OF 3 TO 4 INCHES OF SNOW WITH THE VALLEYS RECEIVING UP TO 2 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY NIGHT INTO FRIDAY A VERY COLD ARCTIC AIR MASS WILL PUSH INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO. TEMPERATURES WILL FALL OFF CONSIDERABLY WITH MANY AREAS GETTING DOWN INTO THE SINGLE DIGITS ABOVE ZERO WEDNESDAY NIGHT...WHILE STRUGGLING TO WARM INTO THE TEENS ON THURSDAY. TEMPERATURES WILL BE UNSEASONABLY COLD THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:38 AM PST | Wind Advisory | MSO | Clearwater, Idaho | 22 hr |
| Jan 9, 1:51 PM PST | Snow and Blowing Snow Advisory | MSO | Clearwater, Idaho | 15 hr |
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.